Partial metrizability in value quantales

Ralph D. Kopperman, S. Matthews, H. Pajoohesh

Abstract

Partial metrics are metrics except that the distance from a point to itself need not be 0. These are useful in modelling partially defined information, which often appears in computer science. We generalize this notion to study “partial metrics” whose values lie in a value quantale which may be other than the reals. Then each topology arises from such a generalized metric, and for each continuous poset, there is such a generalized metric whose topology is the Scott topology, and whose dual topology is the lower topology. These are both corollaries to our result that a bitopological space is pairwise completely regular if and only if there is such a generalized metric whose topology is the first topology, and whose dual topology is the second.


Keywords

Value lattice; partial metric; Quasimetric; Completely regular bitopological space; Value quantale; Well above; Auxiliary relation

Full Text:

PDF

References

K. Ciesielski, R.C. Flagg, and R.D. Kopperman, Characterizing topologies with bounded complete computational models, Electron. Notes Theor. Comput. Sci. 20 (1999), 11 pages.

R.C. Flagg and R.D. Kopperman, Continuity spaces: reconciling domains and metric spaces, Theor. Comput. Sci. 177 (1997), 111-138. http://dx.doi.org/10.1016/S0304-3975(97)00236-3

R.C. Flagg and R.D. Kopperman, Tychonoff poset structures and auxiliary relations, Ann. New York Acad. Sci. 767 (Andima et. al., eds.) (1995), 45–61.

G.K. Gierz, K.H. Hofmann, K. Keimel, J.D. Lawson, M.W. Mislove and D.S. Scott, A Compendium of Continuous Lattices, Springer-Verlag, Berlin, 1980. http://dx.doi.org/10.1007/978-3-642-67678-9

R. D. Kopperman, All Topologies Come From Generalized Metrics, Am. Math. Monthly 95 (1988), 89–97. http://dx.doi.org/10.2307/2323060

Matthews, S.G., An extensional treatment of lazy data flow deadlock, Theoretical computer science, 151, (1995), 195–205. http://dx.doi.org/10.1016/0304-3975(95)00051-W

Matthews, S.G., Partial metric topology, Proc. 8th summer conference on topology and its applications, ed S. Andima et al., Annals of the New York Academy of Sciences, New York, 728, (1994) 183–197.

G.N. Raney, Completely Distributive Lattices, Proc. Amer. Math. Soc., 3 (1952), 677–680. http://dx.doi.org/10.1090/S0002-9939-1952-0052392-3

Stoy, Joseph E., Denotational semantics: the Scott-Strachey approach to programming language theory, The MIT Press, Cambridge, Massachusetts, and London, England, 1977

Wadge, W.W., An extensional treatment of dataflow deadlock, Theoretical computer science, 13(1), (1981) 3–15. http://dx.doi.org/10.1016/0304-3975(81)90108-0

Abstract Views

1205
Metrics Loading ...

Metrics powered by PLOS ALM


 

Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. A representation theorem for fuzzy pseudometrics
I. Mardones-Pérez, M.A. de Prada Vicente
Fuzzy Sets and Systems  vol: 195  first page: 90  year: 2012  
doi: 10.1016/j.fss.2011.11.008

2. Completions of partial metrics into value lattices
R.D. Kopperman, S.G. Matthews, H. Pajoohesh
Topology and its Applications  vol: 156  issue: 8  first page: 1534  year: 2009  
doi: 10.1016/j.topol.2009.01.002

3. Suzuki-Type Generalization of Chatterjea Contraction Mappings on Complete Partial Metric Spaces
Mohammad Imdad, Ali Erduran
Journal of Operators  vol: 2013  first page: 1  year: 2013  
doi: 10.1155/2013/923843



Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt